MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121722052
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a total hip arthroplasty on (b)(6) 2025 due to aseptic necrosis of the femoral head.During the surgery, the liner was broken.The liner was not matching the size of the cup, and it fractured at the edge during the second attempt to adjust its position for implantation.The liner could not be removed from the patient separately, finally it was removed together with the cup.The scratches on the cup were caused during the extraction efforts.All the fragments were retrieved and cleared.Changed another larger sized liner and cup to complete the surgery.The surgery was delayed for about 1 hour.The patient was in a stable condition and no further adverse events were reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: liner breakage intra-op.It was reported that during the surgery, the liner was broken.The liner could not be removed from the patient separately, finally it was removed together with the cup.All the fragments were retrieved and cleared.Changed another larger sized liner and cup to complete the surgery.The surgery was delayed for about 1 hour.The patient is currently stable.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found signs shows scratches in the inner surface of the cup consistent with the explanation process in the reported event, however nothing indicative of a device nonconformance was observed.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device product description: pinnacle sector ii cup 52mm product code: 121722052 lot number: 4297108 and one non-conformances was identified, however not related to the reported failure mode of the complaint.The overall complaint was not confirmed as the observed condition of the pinnacle sector ii cup 52mm would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: pinnacle sector ii cup 52mm product code: 121722052 lot number: 4297108 and one non-conformances was identified, however not related to the reported failure mode of the complaint.Device history review: a manufacturing record evaluation was performed for the finished device product description: pinnacle sector ii cup 52mm product code: 121722052 lot number: 4297108 and one non-conformances was identified, however not related to the reported failure mode of the complaint.Added: d9.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary liner breakage intra-op.It was reported that during the surgery, the liner was broken.The liner could not be removed from the patient separately, finally it was removed together with the cup.All the fragments were retrieved and cleared.Changed another larger sized liner and cup to complete the surgery.The surgery was delayed for about 1 hour.The patient is currently stable.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment (b)(4).The photo investigation revealed shows scratches in the inner surface of the cup consistent with the explanation process in the reported event, however nothing indicative that would cause the reported allegation was observed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device product description: pinnacle sector ii cup 52mm product code: 121722052 lot number: 4297108 and one non-conformances was identified, however not related to the reported failure mode of the complaint.The overall complaint was not confirmed as the observed condition of the pinnacle sector ii cup 52mm would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product description: pinnacle sector ii cup 52mm product code: 121722052 lot number: 4297108 and one non-conformances was identified, however not related to the reported failure mode of the complaint.Device history review a manufacturing record evaluation was performed for the finished device product description: pinnacle sector ii cup 52mm product code: 121722052 lot number: 4297108 and one non-conformances was identified, however not related to the reported failure mode of the complaint.

Brand Name
PINNACLE SECTOR II CUP 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21936400
Report Number1818910-2025-06738
Device Sequence Number5192554
Product Code LPH
UDI-Device Identifier10603295009825
UDI-Public(01)10603295009825(17)330930(10)4297108
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121722052
Device Lot Number4297108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer06/10/2025
06/10/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/11/2025
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale